Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
170 Doctors are Online

Anti-anxiety medicine and excessive facial sweating - Online Doctor Chats

Date : 13-Jan-2012
User rating for this question
Excellent Posted in: Medicines and Side Effects
Answered by

General & Family Physician
Practicing since : 2009
Answered : 482 Questions
Doctor :   Hi
Doctor :   How can I help you..
User :   Hi there
User :   I had a problem and was wondering if there were any over the counter solutions for it or if I need to see my doctor
Doctor :   Please tell me
User :   I suffer from excessive facial sweating at work (xxxx). I have a social anxiety problem and have been prescribed Citalopram, which helped the condition but not the sweating. The sweating is only in my face... sweating is minor in other areas of my body.
Doctor :   Are you Having any other medical illness]
User :   Nothing except for the social anxiety which I am on Citalopram for.
Doctor :   ok.
Doctor :   Have you ruled out the Hyperthyroidism..
User :   I don't know what that is
Doctor :   That is the condition that where the Thyroid gland in your body will Hyper perform..
Doctor :   Hyperthyroidism, Severe psychiatric disorders can lead to Facial Hyper hidrosis..
User :   If that is the problem is there any way I can treat it or at least subdue it over the counter?
Doctor :   Yes if you Find out that Any of the above two causes is the Cause in your case then taking the appropriate treatment will help you.
Doctor :   Like anti thyroid medications or as in your case Antianxiety drugs..
User :   are any of those available over the counter? My perscribed antianxiety medication Citalopram helped the mental condition but not the sweating
Doctor :   If they have been ruled out thenyou might have the Idiopathic Facial Hyperhydrosis..
Doctor :   ok..
Doctor :   That will need to be evaluated and then treated accordingly..
Doctor :   TSH, T4, T3 study will give us an idea about the Thyroid state..
Doctor :   and based on the results it will need to be treated accordingly..
User :   Alright, so I should probably make another appointment with my doctor to deal with the sweating problem?
User :   Is there anything over the counter that might temporarily help until I can get into the doctor's office?
Doctor :   Internal Medicine Doctor not the Psychiatrist..
Doctor :   Will give you few tips that you can follow
Doctor :   for the mean time
Doctor :   Please fill this feed back form that i send, and do inform me when done. By then i shall type out the necessary Medical information for you.
Doctor :   avoid any triggers which can make things worse such as heat or spicy food.
Doctor :   an antiperspirant that contains aluminium chloride.will help you..
Doctor :   Avoid getting in to ice..
User :   Okay I filled out the form. Do they make any kind of antiperspirant that I can apply to my face?
Doctor :   Once that contains aluminium chloride areavailable and will help you.
Doctor :   Avoid getting it in the eyes, and do not apply on broken or inflamed skin.
Doctor :   Ideally, apply at night (bedtime) when the sweat glands are less likely to be as active.
Doctor :   Wash it off the next morning.
User :   I see... so just use antiperspirant with aluminum chloride that is used for armpits, etc and just apply it to my face at night?
Doctor :   Yes it will help you and if not then you need to rule out the Above mentioned condition..
User :   Alright, sounds great. Thank you very much for your help!
Doctor :   Thanks for Consulting Health care Magic. IF you find this service helpful please refer your friends and family members.

Question is related to
Diseases and Conditions
Medical Topics
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor